Heavy Snow, Russell
- When
- February 11, 12:00 PM EST to 4:00 PM EST
- Where
- Russell forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.934, -82.096 (the zone’s center; the record gives no point)
A strong storm system moved across the Tennessee valley and appalachian region and deposited an average of 4 to 6 inches of snow with locally greater amounts in the highest terrain.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A strong storm system moved across the Tennessee valley and appalachian region and deposited an average of 4 to 6 inches of snow with locally greater amounts in the highest terrain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 11, 9:40 AM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
940 AM EST SAT FEB 11 2006
.DISCUSSION...PROBLEMATIC FORECAST CONTINUES THROUGH TODAY AS TEMPS
REMAIN MARGINAL FOR SNOW ACCUMULATIONS IN MOST AREAS...ESPECIALLY
THE VALLEY LOCATIONS. HOWEVER...AREA RADAR MOSAIC DEPICTS AREA OF
ENHANCED SNOWFALL MOVING ONTO THE CUMBERLAND PLATEAU AT THIS TIME.
ANTICIPATE VERY LITTLE TEMPERATURE RECOVERY AS THIS SNOW CONTINUES
THROUGH THE AFTERNOON. THEREFORE...WILL NOT MAKE ANY CHANGES TO
CURRENT WARNING/ADVISORY CONFIGURATION...AND WILL ONLY MAKE COSMETIC
CHANGES FOR FORECAST UPDATE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...SNOW ADVISORY UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
CHEROKEE...AND CLAY.
TN...SNOW ADVISORY UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...CAMPBELL...CLAIBORNE...EAST POLK...
GRAINGER...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...KNOX...
LOUDON...MARION...MORGAN...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
ROANE...SCOTT TN...SEQUATCHIE...SULLIVAN...UNION...AND
WASHINGTON TN.
HEAVY SNOW WARNING UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...JOHNSON...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...SOUTHEAST MONROE...AND UNICOI.
VA...HEAVY SNOW WARNING UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...AND WISE.
&&
LCMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST SAT FEB 11 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 400 AM CST SAT FEB 11 2006 /500 AM EST SAT FEB 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TODAY AND TONIGHT...GENERATING HEAVY SNOWFALL ACROSS PORTIONS OF THE CUMBERLAND PLATEAU...NORTHEAST TENNESSEE AND ALL THE TENNESSEE MOUNTAINS...SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. LIGHTER AMOUNTS WILL ACCUMULATE ACROSS THE CENTRAL AND SOUTHERN VALLEYS OF EAST TENNESSEE. SEE MEMWSWMRX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE MOUNTAINS OF EAST TENNESSEE AN SOUTHWEST VIRGINIA THROUGH SUNDAY NIGHT. MORE PRECIPITATION...MOSTLY RAIN IS EXPECTED BY NEXT WEEKEND. NO SIGNIFICANT COLD IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS. SON
The national radar mosaic for the moment the first event began.
5 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492482, 5492483, 5492479, 5492480, 5492481.